Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taken aspirin and acetaminophen for headache. Is there any alternate treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
My husband have an infection and now he is having a headache that feels like needles going in he says so i will like to know if it is really serious and if there is something i give him for that besides aspirin and acetaminophen or if there is something i can do that doesn't require taking medicines since he is kind of picky about taking them. On the CBC he Thanks
Posted Tue, 22 May 2012 in Headache and Migraines
Answered by Dr. Shainaz Arif Kaware 54 minutes later
Thanks for your query.
Since your husband is having headache acetaminophen is the safe option as medicine.
As for other methods if he has fever a cold pack(a towel or cloth soaked in cold water) over head may be helpful.
As seen from his CBC reports it seems he has infection as the white blood cells count is increased.
Please write answers to these questions to help you better:-
1-Where in the body does he have infection?
2-Does he have fever?
3-What are the other associated symptoms ?
4-Since how many days is he having this infection?
Awaiting your reply.
Take care.
Above answer was peer-reviewed by
Follow-up: Taken aspirin and acetaminophen for headache. Is there any alternate treatment? 1 hour later
Thank you for your reply. Well I'm not really sure where the infection is but he is not having fever anymore. He have this for 3 days and today will be the fourth. He started with the antibiotic on tuesday so 2 days ago. When he had the fever he got the chills as well and his body was achy. Other symptoms it is dizziness and the headaches but he is having a different kind of headache since last night, which is the one I wrote before and he says that it feels like needles going in just for a few seconds and he says that it hurts a lot when episodes come. He have them now for a shorter period.

Thank you again
Follow-up: Taken aspirin and acetaminophen for headache. Is there any alternate treatment? 3 hours later
His eyes are really sensitive as well. And if he touch his head it hurts. All that he have now it is on the head, nothing else.
Answered by Dr. Shainaz Arif Kaware 5 hours later

Thanks for the input.

Commonly seen infections causing headache, fever with mild chills and body pain are viral infections which sometimes can be seen with added bacterial infections.

The reasons to get dizziness are many like infection in middle ear, sinusitis, and dehydration due to fever which can be in your husband’s case.

From what you wrote like when the head is touched it is painful (hurts), it can be infection or fullness of sinuses which is causing tenderness to touch on fore head.

Since the fever is subsided but still he has headache with sensitivity in his eyes and hurts on touch, a physical examination by a doctor will be warranted to rule out any major issue.

I would suggest you to get him examined by his treating doctor and he will do the needful.

Till you visit the doctor if the pain is severe you can give medication like Motrin along with acetaminophen.

I hope this answers your concern.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor